Not logged in.

Contribution Details

Type Journal Article
Scope Discipline-based scholarship
Title Fictitious play in networks
Organization Unit
Authors
  • Christian Ewerhart
  • Kremena Valkanova
Item Subtype Original Work
Refereed Yes
Status Published in final form
Language
  • English
Journal Title Games and Economic Behavior
Publisher Elsevier
Geographical Reach international
ISSN 0899-8256
Volume 123
Page Range 182 - 206
Date 2020
Abstract Text This paper studies fictitious play in networks of noncooperative two-person games. We show that continuous-time fictitious play converges to the set of Nash equilibria if the overall n-person game is zero-sum. Moreover, the rate of convergence is , regardless of the size of the network. In contrast, arbitrary n-person zero-sum games with bilinear payoff functions do not possess the continuous-time fictitious-play property. As extensions, we consider networks in which each bilateral game is either strategically zero-sum, a weighted potential game, or a two-by-two game. In those cases, convergence requires a condition on bilateral payoffs or, alternatively, that the network is acyclic. Our results hold also for the discrete-time variant of fictitious play, which implies, in particular, a generalization of Robinson's theorem to arbitrary zero-sum networks. Applications include security games, conflict networks, and decentralized wireless channel selection.
Official URL https://www.sciencedirect.com/science/article/abs/pii/S0899825620300919?via%3Dihub
Digital Object Identifier 10.1016/j.geb.2020.06.006
PDF File Download from ZORA
Export BibTeX
EP3 XML (ZORA)
Keywords Economics and econometrics, finance, fictitious play, networks, zero-sum games, conflicts, potential games, Miyasawa's theorem, Robinson's theorem